MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE (MDD)

ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE (MDD)
Catalog Number 1007710
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Hold for rw 2.8 it was reported that the procedure was a cardiomems sensor placement with a steelcore guide wire.The sensor was successfully deployed and then the patient experienced a trace amount of hemoptysis which was potentially due to the steelcore guide wire.The patient was transferred to the stretcher and the head of the bed was elevated.The hemoptysis was resolved.The 12fr sheath was removed and the patient remained on the monitor in the cath lab.Following sheath removal, the patient was moved to recovery and experienced no further issues.A chest xray was ordered and the patient was kept overnight for observation.The xray was found to be clear and the patient was discharged the next day.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 1494 - indication for use.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A review of similar incidents is not required.Reportedly, the guide wire was used in a cardiomems procedure.It should be noted that the hi-torque guide wires instructions for use (indications for use section) states: ¿all hi-torque guide wires are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).¿ in this case, it is unlikely the guide wire contributed to the reported difficulties.Medical review was performed by a medical specialist and stated: this was a cardiomems hf sensor implant case in a 78-year-old male patient.This was an off-label use of the steelcore guidewire used to implant the cardiomems heart failure (hf) pa sensor system.The cardiomems instructions for use (ifu) states that hemoptysis is a potential adverse event that was seen in multiple clinical studies.The steelcore wire is not indicated for use in the pulmonary arteries; as such hemoptysis is not listed as a potential adverse event in the steelcore guidewire ifu.Additionally, it was reported that there were no issues with the steelcore guidewire during the procedure.Due to the information provided, it can be definitively stated that the cardiomems device was the most likely cause of this patient's hemoptysis.The investigation determined the reported patient effect of hemorrhage / hemoptysis appears to be related to the operational context of the procedure.In this case, it was reported that the steelcore guide wire was used in a cardiomems procedure.The details of this case were examined by a medial specialist, they determined that the guide wire was likely not responsible for the reported patient effect of hemorrhage/hemoptysis.The cardiomems instructions for use (ifu) states hemoptysis is a potential adverse event associated with the implantation procedure.Additionally, the steelcore guide wire is not indicated for use in pulmonary arteries; as such, hemoptysis is not listed as a potential adverse event in the steelcore guidewire ifu.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: health effect - impact code 4650 removed and 1888 added.H6: medical device problem code 2993 removed and 1494 added.
 
Event or Problem Description
It was reported that the procedure was a cardiomems sensor placement with a steelcore guide wire.The sensor was successfully deployed and then the patient experienced a trace amount of hemoptysis which was potentially due to the steelcore guide wire.The patient was transferred to the stretcher and the head of the bed was elevated.The hemoptysis was resolved.The 12fr sheath was removed and the patient remained on the monitor in the cath lab.Following sheath removal, the patient was moved to recovery and experienced no further issues.A chest xray was ordered and the patient was kept overnight for observation.The xray was found to be clear and the patient was discharged the next day.Subsequent to the initially filed report, it was reported there were no issues during use of the steelcore guide wire.No additional information was provided.

Brand Name
HI-TORQUE STEELCORE 18 LT GUIDE WIRE (MDD)
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18669854
Report Number2024168-2024-01607
Device Sequence Number7128460
Product Code DQX
UDI-Device Identifier08717648014123
UDI-Public08717648014123
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number1007710
Device Lot Number3110661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOMEMS DELIVERY SYSTEM AND SENSOR.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age78 YR
Patient SexMale
Patient Weight96 KG